Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2014, 6:37 PM EDT for Osceola County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 8, 2014, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:00 PM EDT | TSTM WND DMG | 3 E East Lake Toho, FL | OSCEOLA FIRE RESCUE REPORTED POWER LINES DOWN AT INTERSECTION OF WIGGINS RD. AND JONES ROAD, AND ALSO ON RUNMMEL ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
616 WUUS52 KMLB 082237 SVRMLB FLC097-082330- /O.NEW.KMLB.SV.W.0034.140608T2237Z-140608T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 637 PM EDT SUN JUN 8 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OSCEOLA COUNTY IN FLORIDA * UNTIL 730 PM EDT. * AT 634 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUSTIN TINDALL PARK...OR NEAR NARCOOSSEE...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... EAST LAKE TOHO...SAINT CLOUD AND HARMONY PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135 TIME...MOT...LOC 2237Z 354DEG 13KT 2834 8123 $$ BRAGAW
3 follow-up statements
625 WWUS52 KMLB 082254 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 654 PM EDT SUN JUN 8 2014 FLC097-082330- /O.CON.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/ OSCEOLA- 654 PM EDT SUN JUN 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL OSCEOLA COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NARCOOSSEE...MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE GROVE...SAINT CLOUD...ALLIGATOR LAKE...HARMONY AND FOREVER FLORIDA PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135 TIME...MOT...LOC 2254Z 354DEG 13KT 2828 8122 $$ BRAGAW
649 WWUS52 KMLB 082317 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 717 PM EDT SUN JUN 8 2014 FLC097-082330- /O.CON.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/ OSCEOLA- 717 PM EDT SUN JUN 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL OSCEOLA COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLIGATOR LAKE...OR NEAR SAINT CLOUD...MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONY AND FOREVER FLORIDA. LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135 TIME...MOT...LOC 2317Z 354DEG 13KT 2820 8121 $$ BRAGAW
470 WWUS52 KMLB 082328 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 728 PM EDT SUN JUN 8 2014 FLC097-082338- /O.EXP.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/ OSCEOLA- 728 PM EDT SUN JUN 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY WILL EXPIRE AT 730 PM EDT... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135 TIME...MOT...LOC 2328Z 354DEG 13KT 2816 8121 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT SUN JUN 8 2014 .DISCUSSION... ...SCATTERED STORMS THROUGH THIS WEEK... ...FAVORABLE BOATING CONDITIONS EXPECTED OVER THE ATLANTIC... CURRENT-TONIGHT...LOCAL SEA BREEZES MAKING INLAND PROGRESS...WITH THE WCSB MAKING A LITTLE FASTER INLAND PUSH NORTH OF TAMPA. AS ANTICIPATED...ONSET OF CONVECTION WAS EARLIER AND HAS BEEN MORE ACTIVE THAN THE LAST SEVERAL DAYS..THOUGH MAINLY OVER THE FAR NORTHERN AND FAR SOUTHERN CWA. EXPECT ACTIVITY TO INCREASE AND CONCENTRATE ACROSS THE INTERIOR COUNTIES...WITH SOME STORMS REACHING NEAR/A LITTLE EAST OF I-95...MAINLY VOLUSIA/BREVARD COS GIVEN THE NNW TO NRLY STEERING WINDS. ZFP TO BE RUN/SENT WITH PRE-FIRST PD ONCE AGAIN. MONDAY...MID LVL RIDGE WILL SLIDE EAST FROM THE ERN GULF ACROSS SRN GA/NORTHERN FL WITH A WEAK SW-NE ORIENTED VORT LOBE LINGERING ACROSS THE SRN HALF OF FL. SUFFICIENTLY MOIST AIR (PWATS 1.8/1.9") COUPLE WITH VERY LIGHT S-SW SURFACE WINDS AND H85-H50 MEAN STEERING FLOW OUT OF THE NNE-NE AT NEAR 10KT SHOULD FAVOR THE SOUTH INTERIOR FOR HIGHEST POPS (50) TAPERING BACK TO 40 FARTHER NORTH AND 30 ALONG THE COAST. MAX TEMPS AROUND 90 NEAR THE COAST AND L90S INLAND. TUE-WED...BOTH THE GFS AND ECM LIFT A WEAK MID LVL TROUGH NORTHWARD ACROSS THE EASTERN GOMEX AND FL PENINSULA TUE-TUE NIGHT...DAMPENING IT OUT AHEAD OF MORE SIGNIFICANT SHORT WAVE TROUGH ACROSS THE MS VALLEY. MOISTURE REMAINS DEEP ENOUGH TO SUPPORT HIGH END SCATTERED POPS MAINLY AFTERNOON STORMS FOR BOTH DAYS HIGHS REMAIN NEAR CLIMO. THU-SAT (MODIFIED PREV)...12Z GFS CONTINUES TO ADVERTISE WELL DEVELOPED DEEP LAYER CLOSED LOW/TROUGH MOVING NORTH FROM THE NWRN CARIBBEAN INTO THE EASTERN GOMEX. GIVEN THE MODELS INSISTENCE ON MAKING SOMETHING OUT OF (ALMOST) NOTHING IN THAT AREA FOR THE BETTER PART LAST TWO WEEKS...NOT BUYING INTO THIS SCENARIO. THE ECMWF DOES INDICATES HEALTHY MOISTURE LEVELS AND SW FLOW AHEAD OF THE NEXT TROUGH MOVING TWD THE EAST COAST TO START THE WEEKEND...ESPEC THU AND FRI. WILL HAVE POPS IN THE 40 PCT RANGE FOR NOW FOR LATE WEEK WITH HIGHS IN THE UPPER 80S TO AROUND 90 COAST TO THE LOWER 90S FOR THE INTERIOR. && .AVIATION...THUS FAR SCT CELLS HAVE MISSED THE VRB-SUA CORRIDOR TO THE WEST...AND HAVE SKIRTED LEE-DAB-MLB. MAY WIND UP NEEDING 2HR TEMPO GROUPS FOR SFB-LEE-MCO-ISM AREA IN ANOTHER HOUR OR TWO. && .MARINE...MON-FRI...WINDS WILL MAINLY BE LIGHT S-SW UP TO AROUND 10 KNOTS AND BECOMING SE EACH AFTERNOON NEAR THE COAST WITH SEA BREEZE. SEAS 1-2 FT NEAR SHORE TO 2-3 FT OFFSHORE INTO LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 73 89 / 20 30 20 50 MCO 73 93 74 92 / 30 40 20 50 MLB 74 89 75 89 / 20 30 20 50 VRB 71 90 74 89 / 20 30 20 50 LEE 74 93 75 92 / 30 40 20 50 SFB 75 94 76 93 / 30 40 20 50 ORL 76 93 77 93 / 30 40 20 50 FPR 70 89 72 89 / 20 30 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI RADAR/IMPACT WX....MOSES
Hazardous weather outlook, Jun 8, 11:03 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1103 AM EDT SUN JUN 8 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1103 AM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE EARLY TO MID AFTERNOON HOURS ALONG LOCAL LAKE AND SEA BREEZES. STORMS ARE INITIALLY EXPECTED TO FORM ALONG AN OUTFLOW BOUNDARY CURRENTLY PUSHING INTO LAKE AND VOLUSIA COUNTIES...WITH COVERAGE INCREASING THROUGH THE LATE AFTERNOON AND EVENING HOURS ALONG LOCAL SEA BREEZE AND BOUNDARY INTERACTIONS. STORMS WILL MOVE TO THE SOUTH-SOUTHEAST AT 10 TO 15 MPH. FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND BRIEF HEAVY DOWNPOURS WILL ACCOMPANY STRONGER STORM CELLS. .FLOOD IMPACT... VERY HEAVY DOWNPOURS CAN BE EXPECTED AS STORMS PASS OVER EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING. SOME LOCATIONS MAY HAVE FLOODING OF LOW LYING OR POORLY DRAINED AREAS WITH RAINFALL TOTALS OF ONE TO THREE TO FOUR INCHES LOCALLY. .RIP CURRENT IMPACT... A SMALL BUT PERSISTENT EAST SWELL WILL KEEP A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT LOCAL OCEAN HAZARDS BEFORE ENTERING THE SURF ZONE. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MOVE TO THE SOUTH-SOUTHEAST AT 10 TO 15 MPH TODAY...WHICH WILL BRING ACTIVITY OVER LOCAL INLAND LAKES AND WATERWAYS AS WELL AS OVER THE INTRACOASTAL AND INTO THE LOCAL ATLANTIC. ACTIVITY MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING STRIKES. HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES...AND GUSTY WINDS MAY ARRIVE WELL AHEAD OF THE HEAVY RAIN AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADEQUATE MOISTURE LEVELS AND A SEASONAL WEATHER PATTERN WILL PROMOTE SCATTERED AFTERNOON AND EVENING THUNDERSTORM CHANCES OVER MUCH OF THE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK/MOSES
In the hours before
Special weather statement, Jun 8, 5:20 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN JUN 8 2014
FLZ041-044>046-053-141-082315-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
520 PM EDT SUN JUN 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE...ORANGE...
WEST OSCEOLA...SEMINOLE...AND WEST VOLUSIA COUNTIES...
* UNTIL 715 PM EDT.
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH FREQUENT TO EXCESSIVE LIGHTNING SOUTH OF
LAKE GEORGE...MOVING SOUTH AT 15 MPH. IN ADDITION...OUTFLOW
BOUNDARIES FROM THUNDERSTORMS OVER SOUTH LAKE AND SOUTH VOLUSIA
COUNTIES HAD PRODUCED OUTFLOW BOUNDARIES THAT WERE ON A COLLISION
COURSE WITH THE EAST COAST SEA BREEZE.
NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THE REMAINDER OF THE
AFTERNOON OVER THE ORLANDO METRO AREA AS THESE BOUNDARIES MERGE
ALONG THE I-4 CORRIDOR...ROUGHLY ALONG A LINE EXTENDING FROM DELAND
TO LAKE KISSIMMEE. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY
EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE KISSIMMEE...
ORLANDO...SANFORD...AND DELAND.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2937 8142 2927 8141 2927 8116 2772 8116
2783 8122 2806 8145 2802 8138 2808 8135
2808 8145 2814 8146 2814 8153 2825 8156
2826 8166 2910 8164 2932 8167
TIME...MOT...LOC 2111Z 010DEG 17KT 2884 8133
BRAGAWLocal storm report, Jun 8, 6:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
06/08/2014 M46 MPH LAKE FL ASOS
LEESBURG ASOS REPORTED A THUNDERSTORM WIND GUST OF 40
KT/46 MPH FROM 040 DEGREES.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:24 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 66 min |
| Jun 7, 11:50 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 8, 5:20 PM EDT | Special Weather Statement | MLB | Orange, Volusia | 115 min |
| Jun 8, 7:40 PM EDT | Special Weather Statement | MLB | Osceola | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.